Dealing With Birth Control Side Effects

There are various ways in which women may be affected by common birth control methods. The use of hormone-based birth control for example may offer a number of side effects that may range from the tolerable to the more serious ones that may affect some women enough to switch to other methods. Some women may not be able to know what they can tolerate unless they try. For women starting on birth control, here are some of the common side effects to expect and how to deal with them.

Nausea

Many women may feel some levels of nausea while taking birth control pills. This may be a reaction to the changes that the hormone-based birth control may produce. It is a common side effect that usually goes away in one or two months. If they persist when taking oral contraceptives, eating food before taking them would sometimes help prevent it. It nausea continues after two months when using a birth control patch or ring, then women might need to look for other birth control methods.

Headaches and Dizziness

A common side effect when taking birth control pills, headaches and dizziness usually goes away after taking pills for a while. The only recourse is to be patient. If they don’t go away or gets worse, switching brands may sometimes help.

Bleeding or Spotting

Breakthrough bleeding is also a common side effect that seems to get women crazy. Experiencing bleeding when taking birth control medication can get many women concerned. This happens at times because the uterus lining is so thin that it sometimes releases a bit of spotting similar to having a period. The unpredictability of it can make women think that something might be wrong.

Temporary spotting is a common side effect that comes with taking birth control medication. Taking care of it would sometimes be as easy as adding an anti-inflammatory medication such as ibuprofen or a bit of estrogen. Before doing so, women should try to consult first with their physicians about such concerns to be on the safe side.